Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 76, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 1, 2005, 11:40 AM PDT for San Diego County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 11:40 AM PDT (18:40 UTC)
- Expired
- Aug 1, 2005, 2:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 58 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 011841
FFWSGX
CAC073-012145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1140 AM PDT MON AUG 1 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
* UNTIL 245 PM PDT
* AT 1133 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 6 MILES SOUTHWEST OF MOUNT
LAGUNA...OR ABOUT 24 MILES EAST OF LAKESIDE. THE STORM PRODUCING
FLASH FLOODING WAS NEARLY STATIONARY. AN ADDITIONAL CELL WAS LOCATED
JUST NORTH OF WARNER SPRINGS AND ALSO NEARLY STATIONARY.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
RURAL CENTRAL AND NORTHERN SAN DIEGO COUNTY AT 1150 AM PDT
MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3262 11650 3264 11616 3298 11627 3338 11635
3340 11676
$$
ECC3 follow-up statements
000
WGUS76 KSGX 012010
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PDT MON AUG 1 2005
CAC073-012145-
SAN DIEGO CA-
110 PM PDT MON AUG 1 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 245 PM PDT FOR EASTERN SAN
DIEGO COUNTY...
AT 103 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARNER
SPRINGS...RANCHITA AND AGUA CALIENTE SPRINGS. IN ADDITION HEAVY
RAIN WAS OCCURRING NEAR CAMPO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3262 11650 3264 11616 3298 11627 3338 11635
3340 11676
$$
ECC000
WGUS76 KSGX 012121
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
220 PM PDT MON AUG 1 2005
CAC073-012145-
SAN DIEGO CA-
220 PM PDT MON AUG 1 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 245 PM PDT FOR EASTERN SAN
DIEGO COUNTY...
AT 215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING EAST OF JULIAN. THE
HEAVIEST RAIN WAS FALLING SOUTH OF HIGHWAY 78 BETWEEN BANNER AND
SHELTER VALLEY. HEAVY RAIN WAS ALSO FALLING OVER PORTIONS OF STATE
HIGHWAY S2.
THE STORM HAS SHOWN SIGNS OF WEAKENING SINCE 200 PM...BUT FLOODING
AND MUD SLIDES ARE STILL POSSIBLE WITH THIS STORM. MUD SLIDES AND
ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH.
LAT...LON 3262 11650 3264 11616 3298 11627 3338 11635
3340 11676
$$
MOEDE000
WGUS76 KSGX 012143
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
241 PM PDT MON AUG 1 2005
CAC073-012151-
SAN DIEGO CA-
241 PM PDT MON AUG 1 2005
...THE FLASH FLOOD WARNING FOR EASTERN SAN DIEGO COUNTY EXPIRES AT
245 PM PDT...
THE THUNDERSTORMS EAST OF JULIAN HAVE WEAKENED. THE FLASH FLOOD
WARNING WILL EXPIRE AT 245 PM.
LAT...LON 3262 11650 3264 11616 3298 11627 3338 11635
3340 11676
$$
MOEDEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 9:30 AM PDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 1, 9:30 AM PDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT MON AUG 1 2005 .SYNOPSIS...HIGH PRESSURE ALOFT WILL WEAKEN SLIGHTLY THROUGH TUESDAY AS A WEAK TROUGH MOVES EAST TO THE NORTH. SUBTROPICAL MOISTURE WILL CONTINUE OVER THE AREA FOR THE NEXT SEVERAL DAYS WITH THUNDERSTORMS IN THE MOUNTAINS AND DESERTS MAINLY IN THE AFTERNOON. THE MARINE LAYER WILL BE ABOUT THE SAME BUT SLIGHTLY DEEPER THROUGH WEDNESDAY MORNING. HIGH TEMPERATURES WILL BE SLIGHTLY LOWER THROUGH TUESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MARINE LAYER ABOUT THE SAME AS YESTERDAY. WEAK TROUGH MOVING THROUGH TO THE NORTH WILL GIVE A SLIGHT BUMP UP TO THE MARINE LAYER THROUGH WEDNESDAY MORNING. LOW CLOUDS MAY GET INTO THE FAR WEST PART OF THE INLAND EMPIRE FOR THE NEXT TWO MORNINGS. SUBTROPICAL MOISTURE REMAINS OVER SOUTHERN CALIFORNIA BUT SLIGHTLY LOWER. PRECIPITABLE WATER VALUES ABOUT TWO TENTHS LOWER TODAY. STILL AN EAST FLOW FROM 9000 TO ABOUT 15000 FEET FROM NKX RAOB THIS MORNING. WEST FLOW TAKES OVER AT 25000 FEET. EXPECT THE WEST FLOW TO DROP TO LOWER LEVELS TONIGHT AND TUE WITH LESS MOISTURE OVER THE AREA THROUGH WED. HIGH PRESSURE ALOFT REPOSITIONS AND BRINGS MORE SOUTHEAST FLOW OF MOISTURE INTO THE AREA LATE WED AND BEYOND WITH SOME MINOR FLUCTUATIONS. TSTORMS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS OVER THE MOUNTAINS AND DESERTS MAINLY AFTERNOON WITH A BIT LESS COVERAGE TUE AND POSSIBLY INTO WED. NO SIGNIFICANT WINDS EXCEPT NEAR THUNDERSTORMS. && .AVIATION...MARINE LAYER THIS MORNING WAS AROUND 1800 FEET DEEP. BASES OF THE STRATUS LAYER WAS AROUND 1000 FEET MSL WITH RECENT PILOT REPORTS INDICATING TOPS WERE AROUND 1700 FEET MSL. EXPECT LITTLE CHANGE IN MARINE LAYER DEPTH THROUGH TUESDAY MORNING. STRATUS SHOULD PULL BACK TO THE COAST BY 18Z WITH COASTAL AIRPORTS BECOMING CLEAR TO SCATTERED DURING THIS TIME. STRATUS SHOULD BEGIN TO PUSH BACK ONSHORE DURING THE EVENING WITH COASTAL AIRPORTS GOING MVFR TO IFR WITH CEILINGS BY MIDNIGHT. ABOVE THE MARINE LAYER AND INLAND...AIR MASS REMAINS UNSTABLE WITH ENOUGH MOISTURE FOR SCATTERED THUNDERSTORMS TO DEVELOP OVER THE MOUNTAINS BY 18Z. BASES OF THE THUNDERSTORMS SHOULD BE AROUND 8000 FEET MST WITH SOME THUNDERSTORM TOPS ABOVE 40000 FEET AT TIMES. THUNDERSTORMS MAY DRIFT ACROSS THE BARET FOUR ARRIVAL AND BORDER FOUR DEPARTURE ROUTES FOR SAN THAT ARE NEAR AND ACROSS THE MOUNTAINS FROM TIME TO TIME. THUNDERSTORMS SHOULD DISSIPATE BY SUNSET. ELSEWHERE...MOSTLY VFR CONDITIONS WITH CLEAR TO SCATTERED CLOUDS ABOVE 8000 FEET MSL. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS FROM 10 AM UNTIL 7 PM TODAY...SEE LAXFFASGX. HAZARDOUS WEATHER OUTLOOK FOR MONSOONAL THUNDERSTORMS...SEE LAXHWOSGX. PUBLIC...WHITLOW AVIATION...HORTON
Hazardous weather outlook, Aug 1, 4:00 AM PDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT MON AUG 1 2005 CAZ055-056-058-012300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 AM PDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING COULD BE SIGNIFICANT. SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 AM UNTIL 700 PM TODAY. SEE LAXFFASGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. FOR TUESDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR WEDNESDAY THROUGH SUNDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM TODAY. CAZ060-061-062-012300- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTSIN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 AM UNTIL 700 PM TODAY. SEE LAXFFASGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. FOR TUESDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR WEDNESDAY THROUGH SUNDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM TODAY. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MARTIN NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:33 AM PDT | Flash Flood Warning | SGX | Riverside | 117 min |
| Aug 1, 11:59 AM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Aug 1, 1:02 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 71 min |
| Aug 1, 1:17 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Aug 1, 2:02 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 27 min |
| Aug 1, 3:32 PM PDT | Flash Flood Warning | SGX | San Diego | 58 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.